Open Access
1996 Smoothing of a class of fifth order model evolution equations
Michael M. Tom
Differential Integral Equations 9(1): 45-58 (1996). DOI: 10.57262/die/1367969987


Solutions of a class of fifth-order model evolution equations corresponding to initial data in relatively weak function spaces are shown to exhibit a smoothing effect of the type of Kato. These models include the next hierarchy of the Korteweg-de Vries equation. It is interesting to observe that conditions that guarantee smoother solutions in some of these weaker function spaces are exactly the ones that allow for the equation to admit solitary-wave solutions of the characteristic $\text{sech}^{2}$ profile of the K-dV equation.


Download Citation

Michael M. Tom. "Smoothing of a class of fifth order model evolution equations." Differential Integral Equations 9 (1) 45 - 58, 1996.


Published: 1996
First available in Project Euclid: 7 May 2013

zbMATH: 0839.35123
MathSciNet: MR1364033
Digital Object Identifier: 10.57262/die/1367969987

Primary: 35Q53

Rights: Copyright © 1996 Khayyam Publishing, Inc.

Vol.9 • No. 1 • 1996
Back to Top